Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 160, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Sep 14, 2008, 9:43 PM EDT for 7 counties in New York. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2008, 9:43 PM EDT (01:43 UTC)
- Expired
- Sep 14, 2008, 10:32 PM EDT
- In force
- 49 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 36 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 10:15 PM EDT | TSTM WND DMG | Darien, NY | 2 TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 579 m²/s²
- 0-3 km storm-relative helicity
- 846 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 150143
SVRBUF
NYC029-037-051-055-063-073-121-150245-
/O.NEW.KBUF.SV.W.0160.080915T0143Z-080915T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
943 PM EDT SUN SEP 14 2008
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ERIE COUNTY IN WESTERN NEW YORK
GENESEE COUNTY IN WESTERN NEW YORK
NORTHERN LIVINGSTON COUNTY IN WESTERN NEW YORK
MONROE COUNTY IN WESTERN NEW YORK
EASTERN NIAGARA COUNTY IN WESTERN NEW YORK
ORLEANS COUNTY IN WESTERN NEW YORK
NORTHERN WYOMING COUNTY IN WESTERN NEW YORK
* UNTIL 1045 PM EDT
* AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES NORTH OF MIDDLEPORT TO 5 MILES EAST OF HARRIS HILL TO
HAMBURG...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ALDEN...POINT BREEZE AND MARILLA BY 950 PM EDT...
WALES CENTER BY 955 PM EDT...
KENDALL...DARIEN AND BENNINGTON BY 1000 PM EDT...
VARYSBURG...HOLLEY AND BATAVIA BY 1005 PM EDT...
LAT...LON 4279 7887 4282 7888 4305 7871 4337 7857
4338 7796 4334 7772 4330 7767 4324 7756
4268 7764 4267 7898
TIME...MOT...LOC 0142Z 253DEG 44KT 4342 7829 4304 7840
4275 7872
$$
RSH3 follow-up statements
000
WWUS51 KBUF 150202
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1002 PM EDT SUN SEP 14 2008
NYC029-037-051-055-063-073-121-150245-
/O.CON.KBUF.SV.W.0160.000000T0000Z-080915T0245Z/
WYOMING NY-LIVINGSTON NY-GENESEE NY-MONROE NY-ORLEANS NY-NIAGARA NY-
ERIE NY-
1002 PM EDT SUN SEP 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHERN ERIE...SOUTHEASTERN NIAGARA...ORLEANS...MONROE...
GENESEE...NORTHERN LIVINGSTON AND NORTHERN WYOMING COUNTIES...
AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF ALBION TO 10 MILES WEST OF BATAVIA
TO EAST AURORA...MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BENNINGTON BY 1010 PM EDT...
VARYSBURG BY 1015 PM EDT...
STAFFORD BY 1025 PM EDT...
BRADDOCK BAY BY 1030 PM EDT...
PAVILION BY 1035 PM EDT...
YORK BY 1040 PM EDT...
SCOTTSVILLE BY 1045 PM EDT...
LAT...LON 4279 7887 4282 7888 4305 7862 4337 7838
4338 7796 4337 7794 4336 7786 4334 7781
4335 7779 4334 7771 4330 7767 4324 7756
4268 7764 4267 7898
TIME...MOT...LOC 0202Z 253DEG 44KT 4342 7804 4306 7823
4277 7856
$$
RSH000
WWUS51 KBUF 150219
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1019 PM EDT SUN SEP 14 2008
NYC063-150228-
/O.CAN.KBUF.SV.W.0160.000000T0000Z-080915T0245Z/
NIAGARA NY-
1018 PM EDT SUN SEP 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NIAGARA COUNTY IS
CANCELLED...
LAT...LON 4269 7871 4286 7854 4303 7840 4337 7819
4338 7796 4337 7794 4336 7786 4334 7781
4335 7779 4334 7774 4324 7756 4268 7765
TIME...MOT...LOC 0218Z 254DEG 41KT 4341 7787 4305 7806
4276 7840
$$
NYC029-037-051-055-073-121-150245-
/O.CON.KBUF.SV.W.0160.000000T0000Z-080915T0245Z/
WYOMING NY-LIVINGSTON NY-GENESEE NY-MONROE NY-ORLEANS NY-ERIE NY-
1018 PM EDT SUN SEP 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR EAST CENTRAL ERIE...EASTERN ORLEANS...MONROE...GENESEE...CENTRAL
LIVINGSTON AND NORTHERN WYOMING COUNTIES...
AT 1015 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HAMLIN BEACH TO BATAVIA TO WALES
CENTER...MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
VARYSBURG BY 1025 PM EDT...
BETHANY CENTER BY 1030 PM EDT...
PAVILION BY 1035 PM EDT...
MUMFORD BY 1040 PM EDT...
ROCHESTER BY 1045 PM EDT...
LAT...LON 4269 7871 4286 7854 4303 7840 4337 7819
4338 7796 4337 7794 4336 7786 4334 7781
4335 7779 4334 7774 4324 7756 4268 7765
TIME...MOT...LOC 0218Z 254DEG 41KT 4341 7787 4305 7806
4276 7840
$$
RSH000
WWUS51 KBUF 150232
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1032 PM EDT SUN SEP 14 2008
NYC029-037-051-055-073-121-150241-
/O.CAN.KBUF.SV.W.0160.000000T0000Z-080915T0245Z/
WYOMING NY-LIVINGSTON NY-GENESEE NY-MONROE NY-ORLEANS NY-ERIE NY-
1031 PM EDT SUN SEP 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ERIE...EASTERN
ORLEANS...MONROE...GENESEE...CENTRAL LIVINGSTON AND NORTHERN WYOMING
COUNTIES IS CANCELLED...
AT 1031 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE LINE
OF SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND
WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
EARLIER THIS EVENING...THIS SAME LINE OF CONVECTION PRODUCED
WIDESPREAD POWER OUTAGES ACROSS PARTS OF ERIE AND NIAGARA COUNTIES.
LAT...LON 4269 7871 4286 7854 4303 7840 4337 7819
4338 7796 4337 7794 4336 7786 4334 7781
4335 7779 4334 7774 4324 7756 4268 7765
TIME...MOT...LOC 0231Z 254DEG 41KT 4344 7766 4308 7786
4279 7821
$$
RSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 8:34 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 14, 8:34 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
834 PM EDT SUN SEP 14 2008
.SYNOPSIS...
THE REMNANTS OF HURRICANE IKE WILL MOVE THROUGH THE LOWER GREAT
LAKES THIS EVENING AND PRODUCE GUSTY WINDS ALONG WITH SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS. MUCH COOLER AND LESS HUMID AIR
WILL MOVE INTO THE REGION FOR MONDAY BEHIND IKE. HIGH PRESSURE IS
THEN FORECAST TO MOVE INTO THE REGION TUESDAY THROUGH NEXT WEEKEND
WITH A LONG STRETCH OF FAIR WEATHER AND SEASONABLE TEMPERATURES.
&&
.NEAR TERM /THROUGH MONDAY/...
HAVE UPGRADED THE WIND ADVISORY FOR THE SOUTHERN TIER TO A HIGH
WIND WARNING. THE HIGHER ELEVATION OF SOUTHERN
ERIE...WYOMING...CHAUTAUQUA... CATTARAUGUS AND ALLEGANY COUNTIES
WILL EXPERIENCE SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH
AS 70 MPH POSSIBLE.
MAIN CONCERN DURING THIS PERIOD WILL BE FOR WINDS TONIGHT. IKE
STILL HAD A DISTINCT CIRCULATION NEAR FT WAYNE IND AT 19Z AND WILL
CONTINUE TO ROLL ON UP ACROSS DETROIT AND SW ONTARIO THIS
EVENING...REACHING THE OTTAWA VALLEY BY MORNING. ITS AREA OF RAIN
IS NOW ALMOST ENTIRELY ON ITS WESTERN AND NORTHERN FLANK AND WILL
MISS US COMPLETELY...SO CONCERNS FOR RAINFALL ARE EVEN LESS FOR
US...PERHAPS A FEW HOURS OF SHOWERS/ISOLD TSTORM AS ITS TRAILING
FRONT MOVES ACROSS AREA FROM MIDNIGHT TO 5 AM. KEPT LOW LIKELY
POPS FOR THAT...BUT QPF SHOULD GENERALLY BE 0.25 INCH OR LESS.
OF MUCH GREATER CONCERN WILL BE THE WIND. VERY STRONG LL JET OF
70-80KTS HAS MIXED ALMOST COMPLETELY DOWN ALONG IKES SE
FLANK...WITH DAMAGING WINDS OF UP TO 70 MPH AT SFC RAKING AREA
FROM CNTRL KY AND SRN IND INTO W OHIO AS OF 19Z. NOT SURE IF WE
WILL TOTALLY MIX THIS WIND DOWN WHEN THIS FEATURE REACHES FAR WRN
AREAS NR SUNSET...BUT THIS WILL HAVE TO BE WATCHED CLOSELY.
MODELS GIVING US STRONGEST WINDS IN THE 04-07Z TIME FRAME WITH
FROPA...BUT WE ARE BECOMING INCREASINGLY CONCERNED OVER THIS
INITIAL FEATURE. WE DO HAVE WIND ADVISORIES STARTING AT 6 PM FOR
CHAUT AND SRN ERIE COS...MOST FAVORABLE FOR SOUTHERLY
DOWNSLOPE...AND 10 PM ELSEWHERE IN WEST FOR NOW FOR GUSTS OVER 50
MPH.
MONDAY WILL BE MUCH COOLER WITH PESKY CLOUD BUT ONLY LIMITED
CHANCE OF A SHOWER OR TWO AS SECONDARY TROF WORKS THROUGH. TEMPS
WILL MOVE LITTLE FROM L60S.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
A WEAK RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION
MONDAY NIGHT...HOWEVER DRY AIR ADVECTION IS WEAK INITIALLY AND MAY
HAVE A DIFFICULT TIME SCOURING OUT THE LOW CLOUDS. IN ADDITION...
AIRMASS BECOMES COLD ENOUGH FOR SOME LAKE EFFECT CLOUDS OFF LAKE
ONTARIO OVERNIGHT ON A NORTHWEST FLOW. EXPECT THIS TO KEEP MOST
AREAS MAINLY CLOUDY MONDAY NIGHT...EXCEPT FOR THE SAINT LAWRENCE
VALLEY WHERE SOME CLEARING WILL WORK DOWN FROM CANADA AFTER
MIDNIGHT. ON TUESDAY THE LINGERING LAKE EFFECT CLOUDS AND UPSLOPE
CLOUDS IN THE SOUTHERN TIER WILL CONTINUE IN THE MORNING. THE LOW
LEVEL MOISTURE SHOULD BEGIN TO MIX OUT DURING THE AFTERNOON HOWEVER
WITH CUMULUS/STRATOCUMULUS GRADUALLY FLATTENING AND SCATTERING OUT
DURING THE AFTERNOON. 850MB TEMPS COOL TO AROUND +5C...WHICH WILL
SUPPORT MID TO UPPER 60S.
A SURFACE HIGH WILL THEN CREST OVER THE REGION TUESDAY NIGHT. WITH
CLEAR SKIES...LIGHT WINDS...AND A COOL/DRY AIRMASS EXPECT A GOOD
RADIATIONAL COOLING NIGHT. MOST LOCATIONS WILL GET DOWN INTO THE
40S...WITH SOME MID/UPPER 30S POSSIBLE IN THE COOLER VALLEYS OF THE
SOUTHERN TIER AND THE TUG HILL EAST OF LAKE ONTARIO. SOUTHWEST
RETURN FLOW STARTS ON WEDNESDAY WITH 850MB TEMPS RECOVERING TO
AROUND +10C. THIS WILL SUPPORT HIGHS BACK INTO THE 70S UNDER MAINLY
SUNNY SKIES.
WEDNESDAY NIGHT A WEAK COLD FRONT WILL DROP OUT OF ONTARIO AND CROSS
THE REGION FROM NORTH TO SOUTH OVERNIGHT. THIS FRONT WILL BE
MOISTURE STARVED...AND ALL THE SYNOPTIC SCALE FORCING FOR ASCENT
WILL BE DISPLACED WELL NORTH IN CANADA. THE GFS ATTEMPTS TO SPIT OUT
SOME MEASURABLE PRECIP ALONG THE FRONT...BUT THIS APPEARS OVERDONE
GIVEN THE LACK OF FORCING AND MOISTURE. WILL MAINTAIN A DRY FORECAST
AND JUST INCREASE CLOUDS FROM NORTH TO SOUTH.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
AFTER THE VERY BUSY AND UNSETTLED WEATHER AS OF LATE...THE LONG TERM
PORTION OF THE FORECAST WILL BE VERY QUIET WITH DRY CONDITIONS AND
SEASONABLE TEMPERATURES. THE MID LATITUDE LONGWAVE PATTERN WILL
CONTINUE TO DE-AMPLIFY THROUGH MID TO LATE WEEK WITH A STRONG TROUGH
LIFTING INTO GREENLAND AND THE DAVIS STRAIT. THE NORTHERN STREAM
WILL BE DISPLACED WELL NORTH ACROSS SOUTHERN/CENTRAL CANADA...WITH
THE GREAT LAKES DOMINATED BY ABOVE NORMAL HEIGHTS AND VERY LITTLE
SYNOPTIC ACTIVITY.
LOOKING AT THE DETAILS...GFS/ECMWF BOTH FORECAST A CANADIAN SURFACE
HIGH TO BUILD ACROSS THE LOWER GREAT LAKES AND NEW ENGLAND THURSDAY
BEHIND A WEAK FRONTAL BOUNDARY. THIS WILL BRING A BRIEF PUSH OF
SLIGHTLY COOLER AIR WITH 850MB TEMPS DROPPING TO AROUND +6C IN
WESTERN NY AND +4C IN THE NORTH COUNTRY. THIS WILL SUPPORT HIGHS IN
THE MID TO UPPER 60S IN MOST LOCATIONS DEPENDING ON ELEVATION.
FRIDAY THROUGH THE WEEKEND THE HIGH WILL SLOWLY BUILD OFF THE EAST
COAST WITH SOUTHERLY RETURN FLOW INCREASING. 850MB TEMPS SLOWLY
CLIMB INTO THE LOW TEENS OVER THE WEEKEND...WHICH SHOULD SUPPORT
HIGHS A LITTLE ABOVE AVERAGE IN THE MID 70S. THE GFS...WHICH
YESTERDAY WAS AN OUTLIER WITH A CLOSED LOW MOVING UP THE
APPALACHIANS LATE IN THE WEEK...HAS COME AROUND TO THE CONSENSUS
FORECAST OF THE ECMWF/GEM AND NOW SUPPORTS HIGH HEIGHTS THROUGHOUT
THE PERIOD. WILL CONTINUE WITH A DRY FORECAST WITH NO APPARENT
ORGANIZED MECHANISM TO FORCE LIFT.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL CONTINUE INTO EARLY EVENING BUT THERE WILL BE
A SEVERAL HOUR PERIOD OF SHOWERS AS THE FRONT TRAILING FROM IKE
SWEEPS ACROSS THE REGION. THIS WILL BEGIN IN THE 04-05Z RANGE AT
KBUF AND 09Z AT KART. CIGS WILL REMAIN IN THE MVFR RANGE
MONDAY IN THE WAKE OF THE FRONT...AT LEAST THROUGH THE 18Z TAF
TIME PERIOD. THERE WILL ALSO BE A PERIOD OF STRONG WIND AHEAD OF
AND IMMEDIATELY FOLLOWING THE FRONT...WITH AN ABRUPT SHIFT FROM
SOUTHERLY TO WESTERLY AT ITS PASSAGE AND WINDS GUSTING TO AROUND 40
KNOTS. AGAIN...FROPA IS PROGGED AROUND 04Z AT KBUF...06Z AT
KROC...AND 09-10Z AT KART.
OUTLOOK...
TUESDAY THROUGH FRIDAY...VFR.
&&
.MARINE...
GIVEN THE UPSTREAM HISTORY OF THE WINDS ACROSS OHIO LATE THIS
AFTERNOON...AND SOME OF THE NEW 18Z GUIDANCE...HAVE RAISED GALES ON
ALL OF LAKE ONTARIO FOR TONIGHT. THE NEWLY RAISED GALES WILL INCLUDE
BOTH THE NEARSHORE AND OPEN WATERS OF LAKE ONTARIO. GALES WERE
ALREADY IN PLACE FOR THE NY NEARSHORE WATERS OF LK ERIE AND ALSO FOR
THE NIAGARA RIVER/BUF HARBOR.
THE REMNANTS OF HURRICANE IKE...CENTERED THE WESTERN END OF LK ERIE
AT 22Z...WILL TRACK JUST TO THE WEST OF OUR REGION EARLY TONIGHT. IT
SHOULD BE CENTERED NEAR OSHAWA BY 03Z...THEN WILL QUICKLY RACE TO
THE SAINT LAWRENCE VALLEY BY 06Z. THIS DEEP 990MB LOW WILL NOT
WEAKEN ON ITS JOURNEY TONIGHT...AND GIVEN ITS FORWARD SPEED IN
EXCESS OF 40 KNOTS...WOULD NOT BE SURPRISED TO SEE HIGH END GALES ON
BOTH LAKES.
AS IKE RACES ACROSS THE CANADIAN MARITIMES DURING THE DAY
MONDAY...THE SFC PRESSURE GRADIENT WILL DRASTICALLY WEAKEN AND WINDS
WILL SUBSIDE TO ALLOW FOR GALES TO BE REPLACE BY SMALL CRAFT
ADVISORIES.
WINDS WILL FURTHER SUBSIDE MONDAY NIGHT AS HIGH PRESSURE WILL NOSE
ACROSS THE EASTERN GREAT LAKES.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WARNING UNTIL 4 AM EDT MONDAY FOR NYZ012-019>021-085.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EDT MONDAY FOR
NYZ006>008.
WIND ADVISORY UNTIL 4 AM EDT MONDAY FOR NYZ001>003-010-011-013.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TO 4 PM EDT MONDAY FOR LEZ040-
041.
GALE WARNING UNTIL 4 AM EDT MONDAY FOR LEZ020-040-041.
SMALL CRAFT ADVISORY FROM 5 AM TO 4 PM EDT MONDAY FOR
LOZ042>045.
GALE WARNING UNTIL 5 AM EDT MONDAY FOR LOZ042>045-062>065.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT MONDAY FOR SLZ022-
024.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...SFM
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...SFM/WCH
MARINE...RSHHazardous weather outlook, Sep 14, 3:54 PM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 354 PM EDT SUN SEP 14 2008 NYZ004>008-014-151000- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO- 354 PM EDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING. THERE REMAINS SOME UNCERTAINTY AS TO WHETHER ORGANIZED THUNDERSTORMS WILL DEVELOP. IF THEY DO...A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-010>013-020-021-151000- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- CATTARAUGUS-ALLEGANY- 354 PM EDT SUN SEP 14 2008 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING. THERE REMAINS SOME UNCERTAINTY AS TO WHETHER ORGANIZED THUNDERSTORMS WILL DEVELOP. IF THEY DO...A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-085-151000- CHAUTAUQUA-SOUTHERN ERIE- 354 PM EDT SUN SEP 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING. THERE REMAINS SOME UNCERTAINTY AS TO WHETHER ORGANIZED THUNDERSTORMS WILL DEVELOP. IF THEY DO...A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-SLZ022-024-151000- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 354 PM EDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT THE REMNANTS OF HURRICANE IKE WILL PASS JUST NORTH OF LAKE ONTARIO AND THE SAINT LAWRENCE RIVER TONIGHT. THIS WILL BRING STRONG WINDS UP TO 30 KNOTS LATER TONIGHT. THERE REMAINS A POSSIBILITY OF GALE FORCE WINDS. MONITOR LATER MARINE FORECASTS FOR POSSIBLE UPDATES AND WARNINGS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-151000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 354 PM EDT SUN SEP 14 2008 ...GALE WARNING IN EFFECT UNTIL 4 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 8:29 PM EDT | High Wind Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Wyoming | 8 hr |
| Sep 14, 8:50 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans, Wyoming | 55 min |
| Sep 14, 11:46 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Oswego | 59 min |
| Sep 15, 12:30 AM EDT | Special Marine Warning | BUF | 60 min | |
| Sep 15, 12:49 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 56 min |
| Sep 15, 1:39 AM EDT | Severe Thunderstorm Warning | BUF | Lewis | 36 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.